Flood, Windsor
- When
- March 28, 7:30 PM EST to 8:30 PM EST
- Where
- Windsor forecast zone
- Property damage
- $5,000
- Reported by
- NEWSPAPER
Ice jam on the north branch of the Black River in Reading (Windsor county) resulting in minor flooding and chunks of ice on Route 106.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
Ice jam on the north branch of the Black River in Reading (Windsor county) resulting in minor flooding and chunks of ice on Route 106.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Mar 28, 4:50 PM EST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
450 PM EST MON MAR 28 2005
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
CURRENT WET WEATHER EXPECTED TO CLEAR A BIT FASTER THAN EARLIER
FORECASTS...ESPECIALLY ACROSS NWRN PORTION OF THE FORECAST AREA
THIS EVENING. NRN STREAM S/WV IN THE OTTAWA VLY WILL SLIDE EWRD AND
SHUNT MSTR AND SRN STREAM CLSD LOW OFF TOWARD SERN NEW ENGLAND.
HAVE REDUCED THE COVERAGE AREA TO CENTRAL AND SERN VT...BUT HAVE
LEFT THE FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON AS TODAYS
RAINFALLOF 1 TO 1.5 INCHES IN THAT PORTION OF THE STATE RUNS INTO
LARGER RIVERS AND A SLOW SNOWMELT CONTINUES FROM HIGHER ELEVATIONS.
EXPECT AREAS OF FOG AND LOTS OF LOW CLOUDS OVERNIGHT BUT ADDITIONAL
RAINFALL SHOULD BE MAINLY CONFINED TO SERN VT.
CLEARING SHOULD OCCUR A LITTLE FASTER THAN MOS GUIDANCE DURING
TUESDAY AFTERNOON FROM WEST TO EAST ACROSS THE FORECAST AREA.
CLEAR SKIES ARE EXPECTED TUESDAY NIGHT WITH SOME RADIATIONAL
CONDITIONS. THEN A REALLY GREAT SPRING DAY LIKELY ON WEDNESDAY WITH
LIGHT WINDS AND PLENTY OF SUNSHINE.
S/WV EJECTING FROM THE SOUTHWESTERN U.S. AND THRU THE GT LAKES
WLIKELY TO BRING CLOUDS AND A FEW SHOWERS BY THURSDAY...BUT ACCEPTED
CONTINUED MILD GUIDANCE TEMPERATURES SINCE WEAK OCCLN LIKELY TO
REMAIN WEST OF THE AREA THRU MOST OF THE DAY.
&&
.LONG TERM (THURSDAY NIGHT THROUGH MONDAY)...
STORM AND FRONTAL SYS STILL LOOKS TO BE AFFECTING THE FA THRU SAT
NITE...WITH A SECONDARY TROF ON SUN. HI PRESS TO START TO BUILD INTO
THE REGION FROM THE WEST ON NEXT MON. WILL CONTINUE TO RIDE WITH CHC
POPS FOR ANY RA THRU SAT...SHRASN ON SAT NITE AND SHRA ON SUN. HAVE
KEPT THE REST OF THE EXTENDED FCST DRY...WITH A FAIR AMT OF CLDS
AROUND. NOT MANY CHANGES MADE TO OUR GOING TEMP/WIND GRIDS IN THE
EXTENDED PERIOD...EXCEPT TO TRY AND BETTER MESH WITH SURROUNDING
WFOS.
&&
.AVIATION...
RAIN SHIELD EXPECTED TO AFFECT MOST OF THE TAF SITES (EXCEPT KMSS)
THRU AT LEAST EARLY TONITE...THEN PCPN EXPECTED TO TAPER OFF AND SCT
OUT. SFC WINDS TO BECOME NORTHERLY ACRS THE FA TONITE AND CONT INTO
TUE. LATER SHIFTS WILL NEED TO KEEP AN EYE ON RESIDUAL LOW-LVL MSTR
INTERACTING WITH WET SOILS/SN COVER FOR POSSIBLE LOWER CIGS/VSBY. NO
BREAK IN THE CLD COVER EXPECTED ACRS THE FA THRU AT LEAST EARLY ON
TUE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...FLOOD WATCH FOR VTZ007>012-018-019 FROM 3 PM MONDAY TO 4 PM
TUESDAY.
NY...NONE.
&&
SHORT TERM...REB
LONG TERM...MURRAY
AVIATION...MURRAYHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 516 AM EST MON MAR 28 2005 NYZ026>031-034-035-087-VTZ001>012-016>019-291009- CALEDONIA VT-EASTERN ADDISON VT-EASTERN CHITTENDEN VT- EASTERN CLINTON NY-EASTERN ESSEX NY-EASTERN FRANKLIN VT- EASTERN RUTLAND VT-ESSEX VT-GRAND ISLE VT-LAMOILLE VT- NORTHERN FRANKLIN NY-NORTHERN ST. LAWRENCE NY-ORANGE VT-ORLEANS VT- SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY- SOUTHWESTERN ST. LAWRENCE NY-WASHINGTON VT-WESTERN ADDISON VT- WESTERN CHITTENDEN VT-WESTERN CLINTON NY-WESTERN ESSEX NY- WESTERN FRANKLIN VT-WESTERN RUTLAND VT-WINDSOR VT- INCLUDING THE CITIES OF...BARRE...BETHEL...BRANDON...BURLINGTON... CANAAN...CANTON...DANBY...ESSEX JUNCTION...FAIR HAVEN...MALONE... MASSENA...MIDDLEBURY...MONTPELIER...MORRISVILLE...NEWCOMB... NEWPORT...OGDENSBURG...PLATTSBURGH...POTSDAM...RANDOLPH...RUTLAND... SARANAC LAKE...SOUTH BURLINGTON...SPRINGFIELD...ST. ALBANS... ST. JOHNSBURY...SWANTON...VERGENNES...WHITE RIVER JUNCTION... WILLSBORO AND WINOOSKI 516 AM EST MON MAR 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN VERMONT AS WELL AS NORTHERN NEW YORK. .DAY ONE...TODAY: A FLOOD WATCH IS IN EFFECT FOR THIS AFTERNOON THROUGH TUESDAY AFTERNOON FOR MUCH OF VERMONT AND EASTERN NEW YORK. RAIN MAY BE HEAVY AT TIMES TODAY...ESPECIALLY IN SOUTHERN AREAS. RAIN AND SNOWMELT WILL CAUSE RIVER LEVELS TO RISE AND BREAK UP ANY ICE. THIS MAY LEAD TO ICE JAMS ACROSS THE REGION. IN ADDITION...A WINTER WEATHER ADVISORY IS IN EFFECT THIS MORNING FOR EASTERN VERMONT INCLUDING THE GREEN MOUNTAIN AREA FOR A MIXTURES OF FREEZING RAIN...SLEET AND SNOW THIS MORNING. THE MIX WILL CHANGE TO RAIN THIS AFTERNOON. .DAYS TWO THROUGH SEVEN... MORE RAINFALL IS POSSIBLE ACROSS THE REGION ON THURSDAY NIGHT THROUGH SATURDAY NIGHT...WHICH WILL ONLY CAUSE MORE SNOWMELT AND RISES ON AREA WATERWAYS. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. PLEASE REPORT ANY OBSERVATIONS OF FLOODING...RAINFALL AMOUNT...AND PRECIPITATION TYPE TO THE NATIONAL WEATHER SERVICE IN BURLINGTON VERMONT.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2005Every state in 2005This day in weather historyWarnings in Vermont, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5444210.